Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Indianapolis, IN

August 5, 2016Monroe County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 5, 2016, 6:47 PM EDT for Monroe County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 6:47 PM EDT (22:47 UTC)
Expired
Aug 5, 2016, 7:15 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN

County Monroe County, IN

The radar

The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS83 KIND 052247
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT FRI AUG 5 2016

INZ062-063-052315-
BROWN-MONROE-
647 PM EDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND
SOUTHEASTERN MONROE COUNTIES...

AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BLOOMINGTON...NEAR MONROE LAKE...MOVING SOUTHEAST AT 10 MPH.

EXPECT VERY HEAVY RAINFALL AND WIND GUSTS UP TO 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WOODVILLE HILLS...UNIONVILLE...
CHARLES DEAM WILDERNESS...INDIANA UNIVERSITY...WHITEHALL...
MONROE RESERVOIR...FAIRFAX STATE RECREATION AREA...
SMITHVILLE AND YELLOWWOOD LAKE.

LAT...LON 3899 8644 3908 8667 3930 8646 3911 8627
      3899 8640
TIME...MOT...LOC 2246Z 296DEG 8KT 3910 8641 

$$
DRT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:43 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 5, 6:43 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
643 PM EDT FRI AUG 5 2016

.UPDATE...
The NEAR TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 330 PM EDT FRI AUG 5 2016

A weak cold front over central Indiana will move south to the ohio river
Saturday and stall across the southern U.S. Sunday and Monday as high
pressure builds into the upper midwest Saturday and across the Great
lakes Sunday.  This high pressure system will bring dry and slightly
cooler temperatures over the weekend.

A flat upper ridge will build across our region by the middle and a
frontal system will become stalled across our region by the middle of
next week.  This will result in a return to hotter and more humid along
with low chances of thunderstorms from the middle of next week on.

&&

.NEAR TERM /Tonight/...

Issued at 638 PM EDT Fri Aug 5 2016

Isolated showers still occurring west side of Indy as well as a
few sprinkles near Rockville...all occurring behind cold front.
Couple larger cells still firing near front and or as they pass
over and gain lift from outflow boundary from previous storms from
Bloomington south to Bedford and Loogootee. Expect such conditions
to continue for next few hours before settling down. Models still
hint at remaining instability to continue potential for showers
into the overnight hours across the south. Will keep those for now
but they may be pulled if observations suggest otherwise.

&&

.SHORT TERM /Saturday through Monday/...
Issued at 330 PM EDT FRI AUG 5 2016

Models indicate the cold front will be near or just south of the
Ohio river early Saturday before stalling across Tennessee and Arkansas
over the weekend.  Dry...Slightly cooler and less humid weather will occur
over rest of the weekend as high pressure builds into the upper midwest
Saturday and across the great lakes Sunday.

Main focus will be temperatures and went closer to the warmer MET high
Saturday and Sunday and warmer Consall temperatures Monday given recent trends.
On lows went with a MOS blend.   Highs will be in the lower to middle 80s this
weekend and middle 80s with a few upper 80s Monday.  Lows Saturday and Sunday
night will be from around 60 north to middle 60s south.

&&

.LONG TERM /Monday Night Through Friday/...
Issued at 221 PM EDT Fri Aug 5 2016

Models are close enough that the SuperBlend initialization was
accepted for most items.

Upper ridging will bring hot and humid conditions during the long
term. The ridge should keep dry conditions through Tuesday, then
moisture from a southern system will move north and interact with a
frontal system to bring chance PoPs mid to late week.

&&

.AVIATION /Discussion for the 05/2100Z TAF Update/...

Issued at 433 PM EDT Fri Aug 5 2016

UPDATE...
No changes.

PREVIOUS DISCUSSION...
MVFR conditions expected this afternoon at KLAF and overnight at
all but KIND...then VFR Saturday.

Pre-frontal trough is passing through the area and generating
scattered convection, mostly east of the sites. Believe by valid
time, the best chances for TSRA will be out of the area. However,
KBMG will be close enough to the higher chances to go VCTS.
Otherwise left out mention as odds are too low to mention (but not
zero).

Meanwhile, an area of MVFR ceilings across northern Illinois looks
to impact KLAF this afternoon. By the time this reaches other sites,
believe that ceilings will have risen to low-end VFR.

Looks like enough low level moisture will hang around for some MVFR
fog to form at all but KIND overnight. Conditions will quickly
return to VFR Saturday morning.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...TUCEK
SHORT TERM...JH
LONG TERM....50
AVIATION...50/TDUD
Hazardous weather outlook, Aug 5, 3:55 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT FRI AUG 5 2016

INZ021-028-029-035-062000-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
INCLUDING THE CITY OF...LAFAYETTE
355 PM EDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

DISCUSSION: A WEAK COLD FRONT OVER CENTRAL INDIANA WILL MOVE
SOUTH TO THE OHIO RIVER BY MORNING AS HIGH PRESSURE BUILDS
INTO THE NORTH CENTRAL U.S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FROM THE MIDDLE OF
NEXT WEEK ON. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. GUSTY
WINDS... LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE
THE MAIN THREATS.

DISCUSSION: HIGH PRESSURE WILL BRING DRY WEATHER SATURDAY
THROUGH EARLY NEXT WEEK. ANOTHER SYSTEM WILL APPROACH BRINGING
STORM CHANCES BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>049-051>057-060>065-067>072-062000-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
355 PM EDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
MAINLY SOUTH OF INTERSTATE 70. A FEW THUNDERSTORMS MAY PRODUCE
HEAVY RAIN...GUSTY WINDS AND HAIL. HOWEVER WE ARE NOT EXPECTING
ANY OUBREAKS OF SEVERE WEATHER AT THIS TIME.

HAZARDS: LIGHTNING...LOCALL HEAVY RAINFALL.

TIMING: MAINLY THIS EVENING.

DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ALONG
AND AHEAD OF A WEAK COLD FRONT WHICH WILL PUSH SOUTH ACROSS
CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS FROM THE MIDDLE OF
NEXT WEEK ON. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. GUSTY
WINDS... LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE
THE MAIN THREATS.

DISCUSSION: HIGH PRESSURE WILL BRING DRY WEATHER SATURDAY
THROUGH EARLY NEXT WEEK. ANOTHER SYSTEM WILL APPROACH BRINGING
STORM CHANCES BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. BUT ANY REPORTS OF STORM
IMPACTS OR HEAVY RAINFALL WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 5, 6:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT FRI AUG 5 2016

INZ062-063-052315-
BROWN-MONROE-
647 PM EDT FRI AUG 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BROWN AND
SOUTHEASTERN MONROE COUNTIES...

AT 646 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BLOOMINGTON...NEAR MONROE LAKE...MOVING SOUTHEAST AT 10 MPH.

EXPECT VERY HEAVY RAINFALL AND WIND GUSTS UP TO 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WOODVILLE HILLS...UNIONVILLE...
CHARLES DEAM WILDERNESS...INDIANA UNIVERSITY...WHITEHALL...
MONROE RESERVOIR...FAIRFAX STATE RECREATION AREA...
SMITHVILLE AND YELLOWWOOD LAKE.

LAT...LON 3899 8644 3908 8667 3930 8646 3911 8627
      3899 8640
TIME...MOT...LOC 2246Z 296DEG 8KT 3910 8641

DRT

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:30 PM EDTAreal Flood WarningINDLawrence3 hr

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.